Venlafaxine- any users?

Discussion in 'Mental Health Disorders' started by Woodsmoke, Mar 8, 2011.

Thread Status:
Not open for further replies.
  1. Woodsmoke

    Woodsmoke Well-Known Member

    Also known as Venlalic here. My prozac wasn't working all that well on my mood swings, so my doctor gave me Venlafaxine to take at night (just 1 tablet- 75mg).

    No bad reactions so far (only took it last night), has anyone else taken this before? Just trying to guage it's affects- I'm too impatient to wait and find it all out by myself this month. ;)

    Have happy days!
     
  2. total eclipse

    total eclipse SF Friend Staff Alumni

    No haven't been on that one Hope you have a great day and i hope this meds works well for you hugs
     
  3. Woodsmoke

    Woodsmoke Well-Known Member

    2nd day on it... mood was high and bright this mornin but has slipped this afternoon... trying to take it one day at a time.

    But I have never been patient.
     
  4. thepainwithin

    thepainwithin Well-Known Member

    I was on Venlafaxine for 2 months taking the max recommended dose...I believe it was 150 mgs... IDK, 3 capsules a day.

    Anyway, I experienced a lot of the side effects: I was sick for the first week I was on it, I got dysphagia (the constant lump in my throat), strange dreams, some sexual side effects, increased yawning, occasional tremors, and blurry vision.

    I was on it for anxiety and depression, I also wasn't complementing it with counseling. The anxiety is still here, the thoughts of suicide haven't decreased, but I can tell I'm a little happier...

    It was pretty strong, it felt like I was speeding at first. I've stopped taking it and switched to Zoloft, 90 pills a month was costing me nearly 400 dollars/month and insurance wasn't covering any of it. Wish I could tell you more about the long term effects of it :/ but I hope I gave you a little insight.
     
  5. thepainwithin

    thepainwithin Well-Known Member

    Oh and also I think this is worth mentioning.

    When I first went to see the family doctor that prescribed me Venlafaxine I could barely talk to him, I was in tears and had trouble answering his questions because some of them were so personal. That also happened when I went to see a doctor and a counselor a few years ago. After taking the meds for 2 months and seeing him monthly I told him I didn't feel as if they were working.

    He assured me they were, not to be arrogant or try to tell me I'm wrong or needed more time, but because he could tell by the way I was talking to him, opening up more to him, and more willing and open to talk about problems and get help. (He also said if he'd known it would've been close to 400 a month he would've never prescribed them, he was amazed insurance didn't cover it).

    So I have no doubt Venlafaxine is great, but of course it will depend on the person.
     
  6. Jenny

    Jenny Staff Alumni

    I've just been prescribed Venlafazine 75mg which I started taking yesterday (9th).. (also was put on it because my prozac wasn't working!) so far just feel very 'out of it' and drowsy although still couldn't sleep last night despite feeling half asleep all day. Psychiatrist told me to take it in the morning. Other than that my appetite seems to be decreasing which is a good thing right now as I've put on so much weight recently.

    Hope it goes well for you.. keep us updated?
     
  7. Cortez

    Cortez Banned Member

    I was on it for several months. The only side effects I had were strange dreams. But after months of taking it I starting getting these migraines, so I came off of it, and about a week or two after it was completely out of my system I no longer had migraines.
     
  8. Woodsmoke

    Woodsmoke Well-Known Member

    Four nights of taking it now, thanks to everyone who replied. :)

    Have been pretty much ok, have had a busy week which has kept me occupied- and YAY no cutting for about 4/5 days! Nothing more than two teeny-weeny scratches. Nothing deep.

    SO. First week proving worthwhile. Strange dreams? I've always had ones that Dali couldn't fathom, so nothing's changed there.

    Nuns on horseback in rough seas, though... may need a little head examination there.

    I'm-a-doin-okay. :D
     
  9. total eclipse

    total eclipse SF Friend Staff Alumni

    Glad to hear you are doing well hugs to you
     
  10. Woodsmoke

    Woodsmoke Well-Known Member

    Really not sure if I want to take these anymore... they seem to create a horrible feeling of walking in a dream- I am dizzy and the whole world feels just surreal... sort of swims by. Anyone had this?
     
  11. Chargette

    Chargette Well-Known Member

    I've been on this antidepressant for 10 years. When I first started it I was only able to take 75 mg every other day. Over time The dose has been increased. This medication makes a big difference for me.

    I cannot take it with gabapentin because I can't function then. I continued with the venlafaxine because the benefit has such a good impact on my quality of life.

    I still get depressed but not for months at a time. My cycle is pretty much down to a couple of weeks as long as I don't overdo.
     
  12. takencontrol

    takencontrol Well-Known Member

    my dosage has been changed to 75mg, i feel more tired which is hard to work round with the kids and stuff but i do see an improvement, i will say im so glad i read this thread because i have been having the strangest dreams and thought i was going mad.
     
  13. Davrom

    Davrom New Member

    Hey Woodsmoke. I used Venlafaxine (Effexor) 75mg for one year and it made me feel much better. It does have side effects, but they are different for everyone, it gave me insomnia when I took it just before going to sleep so I had to start taking it early in the morning just like Jenny said, and my pupils were always dilated. I used to feel kinda dizzy the times I forgot to take it, but that's all. I hope it helps you too without too many side effects.
     
Thread Status:
Not open for further replies.